MAUDE Adverse Event Report: AIRVO2 HUMIDIFIER

AIRVO2 HUMIDIFIER
Model Number PT101
Medical Device Problem Code No Audible Alarm (1019)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Method: the complaint pt101 airvo 2 humidifier was not yet returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information provided by the customer and our knowledge of the product.Results: the customer had stated that the audible alarm sound was not working.Previous investigation into audio alarm failures have identified that the problem is caused by a faulty speaker and electrical resistance testing has shown the speaker's resistance to be open circuit.Conclusion: as part of our ongoing product improvement initiatives, we have implemented a soak test for 100% testing of the speaker harness on the airvo production line, which identifies and discards any faulty speakers prior to assembly into the airvo.Additionally, a new speaker unit has more recently been sourced from a different supplier.The subject airvo was manufactured prior to implementation of these measures.The airvo user manual states that the "airvo is for the treatment of spontaneously breathing patients who would benefit from receiving high-flow, warmed and humidified respiratory gases." and that " the unit is not intended for life support." the user manual warns the user: prior to each patient use, ensure that the auditory alarm signal is audible by conducting the alarm system functionality check described in the alarms section.The alarm system functionality check instructs the user on how to check the alarm and states that "if either alarm signal is absent, do not use the unit.Contact your fisher & paykel healthcare representative.".
 
Event or Problem Description
A distributor in (b)(6) reported that the audible alarm of an airvo 2 humidifier was not working.There was no patient involvement.

Brand Name
AIRVO2 HUMIDIFIER
Common Device Name
AIRVO2 HUMIDIFIER
MDR Report Key9851557
Report Number9611451-2020-00290
Device Sequence Number3331704
Product Code BTT
UDI-Device Identifier09420012425218
UDI-Public(01)09420012425218
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K131895
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPT101
Device Catalogue NumberPT101
Device Lot Number2100007443
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2020
Initial Report FDA Received Date03/19/2020
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1